doi: 10.3934/dcdss.2022121
Online First

Online First articles are published articles within a journal that have not yet been assigned to a formal issue. This means they do not yet have a volume number, issue number, or page numbers assigned to them, however, they can still be found and cited using their DOI (Digital Object Identifier). Online First publication benefits the research community by making new scientific discoveries known as quickly as possible.

Readers can access Online First articles via the “Online First” tab for the selected journal.

Soliton solutions for quasilinear modified Schrödinger equations in applied sciences

Dipartimento di Matematica, Università degli Studi di Bari Aldo Moro, Via E. Orabona 4, 70125 Bari, Italy

* Corresponding author: Anna Maria Candela

To Rosella Mininni, a beloved friend
Both the authors are members of the Research Group INdAM–GNAMPA

Received  February 2022 Revised  April 2022 Early access May 2022

Fund Project: The research that led to the present paper was partially supported by MIUR–PRIN Project "Qualitative and quantitative aspects of nonlinear PDEs" (2017JPCAPN 005) and by Fondi di Ricerca di Ateneo 2017/18 "Problemi differenziali non lineari"

In this paper, we prove the existence of nontrivial weak bounded solutions of the quasilinear modified Schrödinger problem
$ \left\{ \begin{array}{ll} -{\rm div}(g^2(u) \nabla u) + g(u) g^{\prime}(u) |\nabla u|^2 + V(x) u = f(x, u) &\hbox{in}\ \mathbb R^3 , \\ u > 0 &\hbox{in }\ \mathbb R^3 , \end{array} \right. $
where
$ V: \mathbb R^3\to \mathbb R $
,
$ f: \mathbb R^3\times \mathbb R\to \mathbb R $
are "good" functions and
$ g: \mathbb R\to \mathbb R $
is such that
$ g^2(u) = 1+\frac{[(l(u^2))^{\prime}]^2}{2} $
for a given
$ l\in\mathcal{C}^2( \mathbb R) $
.
By means of variational methods and an approximation argument, here we obtain an existence result for the superfluid film equation in Plasma Physics and for the equation which models the self–channelling of a high–power ultrashort laser, which derive from our model problem by taking
$ l(s) = s $
, respectively
$ l(s) = \sqrt{1+s} $
, in the previous definition of
$ g^2(u) $
.
Citation: Anna Maria Candela, Caterina Sportelli. Soliton solutions for quasilinear modified Schrödinger equations in applied sciences. Discrete and Continuous Dynamical Systems - S, doi: 10.3934/dcdss.2022121
References:
[1]

A. Ambrosetti and P. H. Rabinowitz, Dual variational methods in critical point theory and applications, J. Funct. Anal., 14 (1973), 349-381.  doi: 10.1016/0022-1236(73)90051-7.

[2]

V. Benci and D. Fortunato, Discreteness conditions of the spectrum of Schrödinger operators, J. Math. Anal. Appl., 64 (1978), 695-700.  doi: 10.1016/0022-247X(78)90013-6.

[3]

H. Berestycki and P.-L. Lions, Nonlinear scalar field equation Ⅰ, Arch. Ration. Mech. Anal., 82 (1983), 313-345.  doi: 10.1007/BF00250555.

[4]

A. M. Candela and G. Palmieri, Multiple solutions of some nonlinear variational problems, Adv. Nonlinear Stud., 6 (2006), 269-286.  doi: 10.1515/ans-2006-0209.

[5]

A. M. Candela and G. Palmieri, Some abstract critical point theorems and applications, Discrete Contin. Dynam. Syst., Suppl. 2009 (2009), 133-142. 

[6]

A. M. Candela and G. Palmieri, Multiplicity results for some nonlinear elliptic problems with asymptotically $p$–linear terms, Calc. Var. Partial Differential Equations, 56 (2017), Paper No. 72, 39 pp. doi: 10.1007/s00526-017-1170-4.

[7]

A. M. Candela, G. Palmieri and A. Salvatore, Positive solutions of modified Schrödinger equations on unbounded domains, submitted.

[8]

A. M. Candela and A. Salvatore, Existence of radial bounded solutions for some quasilinear elliptic equations in $ \mathbb R^N$, Nonlinear Anal., 191 (2020), 111625, 26 pp. doi: 10.1016/j.na.2019.111625.

[9]

A. M. Candela and A. Salvatore, Positive solutions for some generalized $p$–Laplacian type problems, Discrete Contin. Dyn. Syst. Ser. S, 13 (2020), 1935-1945.  doi: 10.3934/dcdss.2020151.

[10]

A. M. Candela, A. Salvatore and C. Sportelli, Bounded solutions for quasilinear modified Schrödinger equation, submitted.

[11]

M. Colin and L. Jeanjean, Solutions for a quasilinear Schrödinger equations: A dual approach, Nonlinear Anal., 56 (2004), 213-226.  doi: 10.1016/j.na.2003.09.008.

[12]

A. de BouardN. Hayashi and J.-C. Saut, Global existence of small solutions to a relativistic nonlinear Schrödinger equation, Comm. Math. Phys., 189 (1997), 73-105.  doi: 10.1007/s002200050191.

[13]

J. M. do ÓO. H. Miyagaki and S. H. M. Soares, Soliton solutions for quasilinear Schrödinger equations: the critical exponential case, Nonlinear Anal., 67 (2007), 3357-3372.  doi: 10.1016/j.na.2006.10.018.

[14]

R. W. Hasse, A general method for the solution of nonlinear soliton and kink Schrödinger equations, Z. Phys. B, 37 (1980), 83-87.  doi: 10.1007/BF01325508.

[15]

S. Kurihura, Large-amplitude quasi-solitons in superfluid films, J. Phys. Soc. Japan, 50 (1981), 3262-3267. 

[16]

E. W. LaedkeK. H. Spatschek and L. Stenflo, Evolution theorem for a class of perturbed envelope soliton solutions, J. Math. Phys., 24 (1983), 2764-2769.  doi: 10.1063/1.525675.

[17]

J.-Q. LiuY.-Q. Wang and Z.-Q. Wang, Soliton solutions for quasilinear Schrödinger equations, Ⅱ, J. Differential Equations, 187 (2003), 473-493.  doi: 10.1016/S0022-0396(02)00064-5.

[18]

J. Q. Liu and Z.-Q. Wang, Soliton solutions for quasilinear Schrödinger equations, Ⅰ, Proc. Amer. Math. Soc., 131 (2002), 441-448.  doi: 10.1090/S0002-9939-02-06783-7.

[19]

V. G. Makhan'kov and V. K. Fedyanin, Non-linear effects in quasi-one-dimensional models of condensed matter theory, Phys. Rep., 104 (1984), 1-86.  doi: 10.1016/0370-1573(84)90106-6.

[20]

M. PoppenbergK. Schmitt and Z.-Q. Wang, On the existence of soliton solutions to quasilinear Schrödinger equations, Calc. Var. Partial Differential Equations, 14 (2002), 329-344.  doi: 10.1007/s005260100105.

[21]

Y. Shen and Y. Wang, Soliton solutions for generalized quasilinear Schrödinger equations, Nonlinear Anal., 80 (2013), 194-201.  doi: 10.1016/j.na.2012.10.005.

[22]

N. S. Trudinger, On Harnack type inequalities and their application to quasilinear elliptic equations, Commun. Pure Appl. Math., 20 (1967), 721-747.  doi: 10.1002/cpa.3160200406.

show all references

References:
[1]

A. Ambrosetti and P. H. Rabinowitz, Dual variational methods in critical point theory and applications, J. Funct. Anal., 14 (1973), 349-381.  doi: 10.1016/0022-1236(73)90051-7.

[2]

V. Benci and D. Fortunato, Discreteness conditions of the spectrum of Schrödinger operators, J. Math. Anal. Appl., 64 (1978), 695-700.  doi: 10.1016/0022-247X(78)90013-6.

[3]

H. Berestycki and P.-L. Lions, Nonlinear scalar field equation Ⅰ, Arch. Ration. Mech. Anal., 82 (1983), 313-345.  doi: 10.1007/BF00250555.

[4]

A. M. Candela and G. Palmieri, Multiple solutions of some nonlinear variational problems, Adv. Nonlinear Stud., 6 (2006), 269-286.  doi: 10.1515/ans-2006-0209.

[5]

A. M. Candela and G. Palmieri, Some abstract critical point theorems and applications, Discrete Contin. Dynam. Syst., Suppl. 2009 (2009), 133-142. 

[6]

A. M. Candela and G. Palmieri, Multiplicity results for some nonlinear elliptic problems with asymptotically $p$–linear terms, Calc. Var. Partial Differential Equations, 56 (2017), Paper No. 72, 39 pp. doi: 10.1007/s00526-017-1170-4.

[7]

A. M. Candela, G. Palmieri and A. Salvatore, Positive solutions of modified Schrödinger equations on unbounded domains, submitted.

[8]

A. M. Candela and A. Salvatore, Existence of radial bounded solutions for some quasilinear elliptic equations in $ \mathbb R^N$, Nonlinear Anal., 191 (2020), 111625, 26 pp. doi: 10.1016/j.na.2019.111625.

[9]

A. M. Candela and A. Salvatore, Positive solutions for some generalized $p$–Laplacian type problems, Discrete Contin. Dyn. Syst. Ser. S, 13 (2020), 1935-1945.  doi: 10.3934/dcdss.2020151.

[10]

A. M. Candela, A. Salvatore and C. Sportelli, Bounded solutions for quasilinear modified Schrödinger equation, submitted.

[11]

M. Colin and L. Jeanjean, Solutions for a quasilinear Schrödinger equations: A dual approach, Nonlinear Anal., 56 (2004), 213-226.  doi: 10.1016/j.na.2003.09.008.

[12]

A. de BouardN. Hayashi and J.-C. Saut, Global existence of small solutions to a relativistic nonlinear Schrödinger equation, Comm. Math. Phys., 189 (1997), 73-105.  doi: 10.1007/s002200050191.

[13]

J. M. do ÓO. H. Miyagaki and S. H. M. Soares, Soliton solutions for quasilinear Schrödinger equations: the critical exponential case, Nonlinear Anal., 67 (2007), 3357-3372.  doi: 10.1016/j.na.2006.10.018.

[14]

R. W. Hasse, A general method for the solution of nonlinear soliton and kink Schrödinger equations, Z. Phys. B, 37 (1980), 83-87.  doi: 10.1007/BF01325508.

[15]

S. Kurihura, Large-amplitude quasi-solitons in superfluid films, J. Phys. Soc. Japan, 50 (1981), 3262-3267. 

[16]

E. W. LaedkeK. H. Spatschek and L. Stenflo, Evolution theorem for a class of perturbed envelope soliton solutions, J. Math. Phys., 24 (1983), 2764-2769.  doi: 10.1063/1.525675.

[17]

J.-Q. LiuY.-Q. Wang and Z.-Q. Wang, Soliton solutions for quasilinear Schrödinger equations, Ⅱ, J. Differential Equations, 187 (2003), 473-493.  doi: 10.1016/S0022-0396(02)00064-5.

[18]

J. Q. Liu and Z.-Q. Wang, Soliton solutions for quasilinear Schrödinger equations, Ⅰ, Proc. Amer. Math. Soc., 131 (2002), 441-448.  doi: 10.1090/S0002-9939-02-06783-7.

[19]

V. G. Makhan'kov and V. K. Fedyanin, Non-linear effects in quasi-one-dimensional models of condensed matter theory, Phys. Rep., 104 (1984), 1-86.  doi: 10.1016/0370-1573(84)90106-6.

[20]

M. PoppenbergK. Schmitt and Z.-Q. Wang, On the existence of soliton solutions to quasilinear Schrödinger equations, Calc. Var. Partial Differential Equations, 14 (2002), 329-344.  doi: 10.1007/s005260100105.

[21]

Y. Shen and Y. Wang, Soliton solutions for generalized quasilinear Schrödinger equations, Nonlinear Anal., 80 (2013), 194-201.  doi: 10.1016/j.na.2012.10.005.

[22]

N. S. Trudinger, On Harnack type inequalities and their application to quasilinear elliptic equations, Commun. Pure Appl. Math., 20 (1967), 721-747.  doi: 10.1002/cpa.3160200406.

[1]

Vincenzo Ambrosio. Periodic solutions for a superlinear fractional problem without the Ambrosetti-Rabinowitz condition. Discrete and Continuous Dynamical Systems, 2017, 37 (5) : 2265-2284. doi: 10.3934/dcds.2017099

[2]

Antonio Azzollini. On a functional satisfying a weak Palais-Smale condition. Discrete and Continuous Dynamical Systems, 2014, 34 (5) : 1829-1840. doi: 10.3934/dcds.2014.34.1829

[3]

Alessio Fiscella. Schrödinger–Kirchhoff–Hardy $ p $–fractional equations without the Ambrosetti–Rabinowitz condition. Discrete and Continuous Dynamical Systems - S, 2020, 13 (7) : 1993-2007. doi: 10.3934/dcdss.2020154

[4]

Jun Wang, Junxiang Xu, Fubao Zhang. Homoclinic orbits for superlinear Hamiltonian systems without Ambrosetti-Rabinowitz growth condition. Discrete and Continuous Dynamical Systems, 2010, 27 (3) : 1241-1257. doi: 10.3934/dcds.2010.27.1241

[5]

Lauren M. M. Bonaldo, Elard J. Hurtado, Olímpio H. Miyagaki. Multiplicity results for elliptic problems involving nonlocal integrodifferential operators without Ambrosetti-Rabinowitz condition. Discrete and Continuous Dynamical Systems, 2022, 42 (7) : 3329-3353. doi: 10.3934/dcds.2022017

[6]

Alain Hertzog, Antoine Mondoloni. Existence of a weak solution for a quasilinear wave equation with boundary condition. Communications on Pure and Applied Analysis, 2002, 1 (2) : 191-219. doi: 10.3934/cpaa.2002.1.191

[7]

A. Azzollini. Erratum to: "On a functional satisfying a weak Palais-Smale condition". Discrete and Continuous Dynamical Systems, 2014, 34 (11) : 4987-4987. doi: 10.3934/dcds.2014.34.4987

[8]

Xiang-Dong Fang. A positive solution for an asymptotically cubic quasilinear Schrödinger equation. Communications on Pure and Applied Analysis, 2019, 18 (1) : 51-64. doi: 10.3934/cpaa.2019004

[9]

Scott Nollet, Frederico Xavier. Global inversion via the Palais-Smale condition. Discrete and Continuous Dynamical Systems, 2002, 8 (1) : 17-28. doi: 10.3934/dcds.2002.8.17

[10]

Wentao Huang, Jianlin Xiang. Soliton solutions for a quasilinear Schrödinger equation with critical exponent. Communications on Pure and Applied Analysis, 2016, 15 (4) : 1309-1333. doi: 10.3934/cpaa.2016.15.1309

[11]

GUANGBING LI. Positive solution for quasilinear Schrödinger equations with a parameter. Communications on Pure and Applied Analysis, 2015, 14 (5) : 1803-1816. doi: 10.3934/cpaa.2015.14.1803

[12]

Eun Bee Choi, Yun-Ho Kim. Existence of nontrivial solutions for equations of $p(x)$-Laplace type without Ambrosetti and Rabinowitz condition. Conference Publications, 2015, 2015 (special) : 276-286. doi: 10.3934/proc.2015.0276

[13]

Satoshi Masaki. A sharp scattering condition for focusing mass-subcritical nonlinear Schrödinger equation. Communications on Pure and Applied Analysis, 2015, 14 (4) : 1481-1531. doi: 10.3934/cpaa.2015.14.1481

[14]

Minoru Murai, Kunimochi Sakamoto, Shoji Yotsutani. Representation formula for traveling waves to a derivative nonlinear Schrödinger equation with the periodic boundary condition. Conference Publications, 2015, 2015 (special) : 878-900. doi: 10.3934/proc.2015.0878

[15]

Chao Yang. Sharp condition of global well-posedness for inhomogeneous nonlinear Schrödinger equation. Discrete and Continuous Dynamical Systems - S, 2021, 14 (12) : 4631-4642. doi: 10.3934/dcdss.2021136

[16]

Jong-Shenq Guo. Blow-up behavior for a quasilinear parabolic equation with nonlinear boundary condition. Discrete and Continuous Dynamical Systems, 2007, 18 (1) : 71-84. doi: 10.3934/dcds.2007.18.71

[17]

Zhiming Guo, Zhi-Chun Yang, Xingfu Zou. Existence and uniqueness of positive solution to a non-local differential equation with homogeneous Dirichlet boundary condition---A non-monotone case. Communications on Pure and Applied Analysis, 2012, 11 (5) : 1825-1838. doi: 10.3934/cpaa.2012.11.1825

[18]

Cong He, Hongjun Yu. Large time behavior of the solution to the Landau Equation with specular reflective boundary condition. Kinetic and Related Models, 2013, 6 (3) : 601-623. doi: 10.3934/krm.2013.6.601

[19]

Changchun Liu, Jingxue Yin, Juan Zhou. Existence of weak solutions for a generalized thin film equation. Communications on Pure and Applied Analysis, 2007, 6 (2) : 465-480. doi: 10.3934/cpaa.2007.6.465

[20]

Rolci Cipolatti, Otared Kavian. On a nonlinear Schrödinger equation modelling ultra-short laser pulses with a large noncompact global attractor. Discrete and Continuous Dynamical Systems, 2007, 17 (1) : 121-132. doi: 10.3934/dcds.2007.17.121

2021 Impact Factor: 1.865

Metrics

  • PDF downloads (49)
  • HTML views (54)
  • Cited by (0)

Other articles
by authors

[Back to Top]